1. j.j

    j.j Registered User

    Jan 8, 2007
    91
    our mam was taken into a secure assesment unit last week, we had tried everthing in our power to keep her at home, although she was pretty bad (no short term memory at all) she did muddle by. my great concern is how much she has deteriorated in 5 days, she wouldn,t entertain day centre,s at all because she (wasnt like those people), but on our first visit yesteday which BROKE OUR HEARTS, she had no spark, nothing, she did know who we were but seemed broken. the staff are nice and we were told she is given 1mg of larazepan at night, does anyone know if this could make my mam the way she is or possibly could her addmission to hospital make her like this, anyones experiences appreciated cos sometimes its so hard to go on.
     
  2. Grannie G

    Grannie G Volunteer Moderator

    Apr 3, 2006
    69,863
    Kent
    Hi j.j, I`m sorry you are so upset about your mother.

    I wonder if her stay in hospital is causing her to be confused. This happened with both my mother and grandmother, when they were hospitalized. They were both in hospital for different reasons, but didn`t understand why they were there and looked absolutely terrified when we visited.

    I would reserve judgement until she either settles down or is discharged and see how she is then. You could also make an appointment to see her hospital consultant and ask a few questions.

    It might be the new drugs, it might be fear, it might be confusion, it might be deterioration. Only time will tell.

    I hope you manage to find some answers. Please let us know how you get on. Take care, Sylvia x
     
  3. Áine

    Áine Registered User

    hi j.j.

    sorry to hear you're having such a heart-breaking time with your mam. it's difficult when several different changes are made all at the same time, to know which is the cause of how someone is, or whether it's a combination. i remember my dad behaved very oddly the first week he was in respite, and then started on exelon, and it was really difficult to have any idea what was respite, what was medication, and what was just his deterioration.

    like Sylvia says, it could be the confusion and shock of being in hospital that's causing her to be as she is. the lorazepam might be having an effect too. if it's a new medication maybe it's knocking your mam out more than it would if she was used to it. it's a tranquilizer that's sometimes used to help people sleep, so it could be that your mam is still a bit dopey in the day time.

    try asking the staff a bit more about it, as Sylvia suggests. My experience is that they tell you if you ask, but otherwise assume you don't want to know.

    good luck with it.
    áine
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.